Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Pueblo, CO

July 17, 2016Crowley County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2016, 7:35 PM MDT for Crowley County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2016, 7:35 PM MDT (01:35 UTC)
Expired
Jul 17, 2016, 8:15 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
2716 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WUUS55 KPUB 180135
SVRPUB
COC025-180215-
/O.NEW.KPUB.SV.W.0206.160718T0135Z-160718T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROWLEY COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 815 PM MDT

* AT 735 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
  FORDER...OR 36 MILES NORTHWEST OF LA JUNTA...MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ORDWAY AND SUGAR CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3852 10351 3821 10353 3820 10405 3852 10398
TIME...MOT...LOC 0135Z 261DEG 43KT 3847 10383 

HAIL...0.88IN
WIND...70MPH
 
$$
EP
2 follow-up statements
958 
WWUS55 KPUB 180151
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT SUN JUL 17 2016

COC025-180215-
/O.CON.KPUB.SV.W.0206.000000T0000Z-160718T0215Z/
CROWLEY CO-
751 PM MDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CROWLEY COUNTY...

AT 751 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
FORDER...OR 35 MILES NORTH OF LA JUNTA...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ORDWAY AND SUGAR CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3852 10351 3821 10353 3820 10405 3852 10398
TIME...MOT...LOC 0151Z 262DEG 33KT 3846 10375 

HAIL...0.88IN
WIND...70MPH
 
$$

EP
937 
WWUS55 KPUB 180211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT SUN JUL 17 2016

COC025-180221-
/O.EXP.KPUB.SV.W.0206.000000T0000Z-160718T0215Z/
CROWLEY CO-
811 PM MDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR CROWLEY COUNTY WILL EXPIRE AT
815 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3852 10351 3821 10353 3820 10405 3852 10398
TIME...MOT...LOC 0210Z 261DEG 43KT 3846 10375 

$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:43 PM MDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 17, 2:43 PM MDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT SUN JUL 17 2016

.SHORT TERM...(This evening through Monday)
Issued at 242 PM MDT Sun Jul 17 2016

...Increasing Chance of Storms Tomorrow...

Convection is starting to pick up this afternoon, and latest HRRR is
trending towards a broken line of convection developing E of I-25
and moving EWD to the KS line by early this eve. With CAPE running
in the 2000-2500 range near the KS border, could again see some
marginal SVR storms later this afternoon or eve. Main threat would
be some marginally svr hail and strong wind gusts, especially if the
HRRR scenario pans out. Some pockets of near Red Flag conditions
persist this afternoon as well, especially over thee Upper Arkansas
Valley. This should abate this evening as winds die down.

Tomorrow...the heat continues as H7 temps remain close to 20 deg C.
Could see temps top off near 100 degrees over the Plains once again.
A mitigating factor will be increased clouds and chances of precip
by Mon afternoon. A modest monsoonal pattern will set up as the
upper high shifts into OK and strengthen Mon afternoon. A moisture
plume will extend NWD through AZ and NM, leading to increased
coverage of storms Mon afternoon across W CO and the Contdvd, which
will then shift EWD over portions of the I-25 corridor and
adjacent Plains by Mon eve. Some models, including the ARW, are a
bit less extensive with convection over the Plains tomorrow. If
trends towards less coverage over the Plains continue, later
shifts may have to reduce POPs over the E Plains for Monday. For
now, ISOLD POPs for the later afternoon look reasonable, given the
influx of moisture and strong daytime heating. Rose

.LONG TERM...(Monday night through Sunday)
Issued at 242 PM MDT Sun Jul 17 2016

Tue and Wed an upper level ridge wl be over the central U.S., with
an upper trof over the Pacific NW.  This wl leave the forecast area
on the western edge of the upper high and there wl be a stream of
mstr working its way into the wrn half of CO from the south.  This
mstr and the daytime heating wl combine to result in daily chances
for showers and tstms from about the I-25 corridor and westward. The
southeast plains wl generally be dry, but some isold storms can't be
ruled out.

For Thu and thru the weekend, the upr ridge centered wl shift
westward and wl be more ovr CO and NM, with not as much mstr being
drawn up into the forecast area.  However, there wl still be enough
mstr over the area for daily pcpn chances, with isold to scattered
storms over and nr the mtns, and isold storms over the sern plains.

High temps each day are expected to be a bit above average.  It
looks like it will be quite breezy over the far sern plains on Tue,
but at this time it appears the RH values wl be high enough that
fire weather highlights wl not be needed, but wl have to keep an
eye on that situation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 242 PM MDT Sun Jul 17 2016

No change in the forecast reasoning for the TAF sites through
tomorrow. Winds should remain generally light, and VFR conditions
will continue through tomorrow. A round of storms will move EWD
through the CO Plains this afternoon and evening, Storms near the KS
border could become borderline SVR with strong winds and some hail.
Storms tomorrow will develop over the Contdvd, then spread EWD to
the I-25 corridor by late afternoon and eve. Rose

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
Hazardous weather outlook, Jul 17, 12:09 PM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT SUN JUL 17 2016

COZ058>089-093>099-181815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER
SOUTHERN COLORADO TODAY.  THERE IS A MARGINAL THREAT FOR SEVERE
WEATHER ACROSS THE EASTERN PLAINS. PRIMARY STORM THREATS TODAY
WILL BE LIGHTNING AND POTENTIALLY DAMAGING WIND GUSTS TO 60 MPH OR
MORE.

WHILE IT WILL BE HOT AGAIN TODAY...HUMIDITIES WILL BE A BIT
HIGHER...BY AROUND 5 PERCENT OR SO...AND WIND SPEEDS WILL BE LESS.
AS A RESULT...CONDITIONS WILL LIKELY NOT REACH RED FLAG WARNING
LEVELS TODAY.  HOWEVER...IT IS STILL HOT AND FUELS ARE STILL DRY
SO CAUTION TO AVOID FIRE STARTS MUST CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHERLY FLOW WILL BRING INCREASED MOISTURE TO SOUTHERN COLORADO
THROUGH THE UPCOMING WEEK. THE MOUNTAINS WILL SEE PRETTY
CONSISTENT CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY. THE PLAINS WILL SEE GENERALLY LOWER CHANCES FOR STORMS
THROUGH THE PERIOD...WITH THE GREATEST PROBABILITY BEING ON
MONDAY AND AGAIN ON FRIDAY.

THE PRIMARY THREATS FROM STORMS WILL BE LIGHTNING...GUSTY
WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER...A FEW STORMS
COULD BECOME SEVERE PRODUCING HAIL AN INCH OR MORE IN
DIAMETER...DAMAGING WIND GUSTS AND LOCAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE PLAINS.

44/44

In the hours before

Local storm report, Jul 17, 6:18 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             MCCLAVE                 38.13N 102.85W
07/17/2016  E1.00 INCH       BENT               CO   TRAINED SPOTTER

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Jul 17, 6:20 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT SUN JUL 17 2016

COZ084>086-089-093-180145-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
620 PM MDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...EL PASO...
NORTHEASTERN PUEBLO AND WESTERN CROWLEY COUNTIES UNTIL 745 PM MDT...

AT 617 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS STRETCHING FROM NEAR CALHAN IN EL PASO COUNTY TO NEAR
THE PUEBLO RESERVOIR IN PUEBLO COUNTY...MOVING EAST-NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND WIND GUSTS AROUND 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...PUEBLO...FOUNTAIN...FOWLER...CALHAN...
MANZANOLA...OLNEY SPRINGS...BOONE...CROWLEY...RAMAH...RUSH...PINON...
BLENDE...SCHRIEVER AFB...PETERSON AFB...PUEBLO WEST...YODER...
AVONDALE...FALCON AND CIMARRON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3852 10405 3852 10386 3804 10379 3805 10477
      3913 10474 3913 10405
TIME...MOT...LOC 0017Z 241DEG 10KT 3850 10445
Local storm report, Jul 17, 6:24 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             MCCLAVE                 38.13N 102.85W
07/17/2016  M1.50 INCH       BENT               CO   TRAINED SPOTTER

            .

&&

RMG
Special weather statement, Jul 17, 6:28 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT SUN JUL 17 2016

COZ095-096-180115-
EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO-
628 PM MDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 715 PM
MDT...

AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF HASWELL...OR 28 MILES NORTHWEST OF LAMAR...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL AND BLUE LAKE.

LAT...LON 3827 10295 3828 10328 3856 10315 3849 10270
TIME...MOT...LOC 0028Z 231DEG 14KT 3831 10304

EP
Local storm report, Jul 17, 7:05 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             3 NW ELLICOTT           38.87N 104.42W
07/17/2016  M1.75 INCH       EL PASO            CO   PUBLIC

            .

&&

RMG
Special weather statement, Jul 17, 7:17 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT SUN JUL 17 2016

COZ085-086-089-093-180245-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
717 PM MDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHEASTERN
EL PASO...NORTHEASTERN PUEBLO AND CROWLEY COUNTIES UNTIL 845 PM
MDT...

AT 715 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS 9 MILES NORTHEAST OF PUEBLO DEPOT...OR 23 MILES
NORTHEAST OF PUEBLO... MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FOWLER...ORDWAY...MANZANOLA...OLNEY SPRINGS...BOONE...SUGAR CITY...
CROWLEY...TRUCKTON AND PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3877 10405 3852 10405 3852 10370 3809 10358
      3804 10427 3878 10444
TIME...MOT...LOC 0115Z 266DEG 10KT 3844 10424

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:20 PM MDTSpecial Weather StatementPUBEl Paso, Pueblo85 min
Jul 17, 6:28 PM MDTSpecial Weather StatementPUBKiowa47 min
Jul 17, 6:36 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
Jul 17, 6:39 PM MDTSevere Thunderstorm WarningPUBEl Paso81 min
Jul 17, 7:17 PM MDTSpecial Weather StatementPUBCrowley88 min
Jul 18, 12:40 PM MDTSpecial Weather StatementPUBCostilla35 min
Jul 18, 12:58 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jul 18, 1:11 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 18, 1:16 PM MDTSpecial Weather StatementPUBCuster29 min
Jul 18, 2:49 PM MDTSpecial Weather StatementPUBPueblo41 min
Jul 18, 3:30 PM MDTSpecial Weather StatementPUBOtero45 min
Jul 18, 4:33 PM MDTSpecial Weather StatementPUBCrowley42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.